Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 250, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 3, 2005, 10:15 PM CDT for Blue Earth County, Minnesota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2005, 10:15 PM CDT (03:15 UTC)
- Expired
- Aug 3, 2005, 11:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Blue Earth County, MN
The radar
The Minneapolis radar (KMPX), 101 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 040315 SVRMPX MNC013-040415- /O.NEW.KMPX.SV.W.0250.050804T0315Z-050804T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1015 PM CDT WED AUG 3 2005 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLUE EARTH COUNTY IN SOUTH CENTRAL MINNESOTA * UNTIL 1115 PM CDT * AT 1012 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF LAKE CRYSTAL TO 14 MILES WEST OF AMBOY...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... LAKE CRYSTAL... VERNON CENTER... AMBOY... GOOD THUNDER... SKYLINE... MAPLETON... EAGLE LAKE... ST CLAIR... PEMBERTON... DAMAGING WINDS DOWNED TREES IN THE CITY OF ST JAMES IN WATONWAN COUNTY WITH THIS STORM. LAT...LON 4415 9436 4386 9436 4386 9379 4416 9379 $$ KAT
1 follow-up statement
000 WWUS53 KMPX 040413 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1112 PM CDT WED AUG 3 2005 MNC013-040427- /O.EXP.KMPX.SV.W.0250.000000T0000Z-050804T0415Z/ BLUE EARTH MN- 1112 PM CDT WED AUG 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BLUE EARTH COUNTY WILL EXPIRE AT 1115 PM CDT... THE STORM THAT PROMPTED THE WARNING FOR BLUE EARTH COUNTY HAS MOVED EAST AND NORTH OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. PRIOR TO MOVING OUT OF BLUE EARTH COUNTY...THIS STORM PRODUCED WINDS TO 56 MPH NEAR MANKATO. LAT...LON 4415 9436 4386 9436 4386 9379 4416 9379 $$ KAT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 4:00 PM CDT, 6 hours 15 minutes earlier.
Area forecast discussion, Aug 3, 4:00 PM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 400 PM CDT WED AUG 3 2005 LOTS OF EGG ON THE FACE TODAY WITH COPIOUS AMOUNTS OF CIN NEGATING ANY APPRECIABLE CONVECTIVE ACTIVITY. MORNING MCS BIG PART OF THE PROBLEM...STABILIZING MUCH OF NORTHWESTERN TWO THIRDS OF CWA. PERSISTENT CLOUD SHIELD ONLY NOW SHOWING POCKETS OF MOSTLY SUNNY SKIES...MAINLY BEHIND FRONTAL BOUNDARY DRAPED ACROSS NORTHWESTERN MINNESOTA. COLD FRONT WILL TRAVERSE MOST OF FA BY 12Z TOMORROW MORNING. MODEL OF CHOICE THIS GO AROUND WILL BE GFS...GIVEN THE NOD DUE TO BETTER HANDLING OF FRONTAL BOUNDARY. BEST CAPES DID MATERIALIZE OVER WEST CENTRAL WI EARLIER THIS AFTERNOON AS DEPICTED BY LIGHT TO MODERATE SHOWERS. BULLESEYE OF CAPE THEN DEVELOPS OVER FAR SOUTHERN COUNTIES EARLY THIS EVENING. BEST 70H THETA E ADVECTION MATERIALIZES OVER SAME REGION AND PORTION OF WEST CENTRAL WISCONSIN BY 06Z. GFS PAINTING BEST OMEGA ASSOCIATED WITH FRONTAL FORCING AROUND MIDNIGHT...AND STRETCHING FROM NE TO SW ACROSS MN. ANY CHANCE FOR SEVERE WEATHER WILL BE SEEN ACROSS FAR SOUTHERN MINNESOTA...IN RESPONSE TO MODERATE 250MB DIVERGENCE COUPLET LINING UP AGAIN AROUND 06Z. GFS DID GO BONKERS ON THE QPF VALUES...SO DECIDED TO TREND TOWARD MESO ETA/NAM VALUES. CHANCES OF SIGNIFICANT PRECIPITATION HAVE ALSO WANED AS ALL GUIDANCE (MINUS GFS), CONTINUES TO RAMP DOWN VALUES WITH LAST PROGRESSIVE 3 RUNS. SHORT LIVED COOL DOWN BEHIND FRONT SHOULD TAKE US INTO SATURDAY MORNING...WITH RETURN SOUTHERLY FLOW AHEAD OF NEXT SURFACE TROUGH BRINGING US BACK TO ABOVE NORMAL TEMPERATURES FOR REMAINDER OF THE WEEKEND. LONGER TERM...SATURDAY NIGHT THROUGH WEDNESDAY ZONAL FLOW ALOFT SAT NIGHT THRU TUE WITH OCCASIONAL WEAK SHORT WAVES PASSING THRU N PLAINS. 1ST SHORT WAVE PASSES THRU SUN NIGHT...20 POPS WARRANTED WITH FEATURE. 2ND WAVE SWINGS THRU TUE AND WILL BE ACCOMPANIED BY CHANCE POPS. ON WED WEAK LONGWAVE TROF MOVES THRU DEEPENING AN ACCOMPANYING 500/700MB SHORT WAVE...WHICH WILL BRING ANOTHER THREAT FOR CONVECTION. BEST CHANCES FOR PRECIP IN EXTENDED WITH THIS FEATURE BECAUSE IT WILL WILL BENEFIT FROM THE BEST MOISTURE AND INSTABILITY. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && AZ/MARGRAF
Hazardous weather outlook, Aug 3, 7:32 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 732 PM CDT WED AUG 3 2005 MNZ041-042-047-048-041130- DOUGLAS-POPE-STEVENS-TODD- 732 PM CDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. MNZ049-054>059-064>067-073>075-082-083-091-092-041130- BLUE EARTH-BROWN-CHIPPEWA-FARIBAULT-KANDIYOHI-LAC QUI PARLE-MARTIN- MCLEOD-MEEKER-NICOLLET-REDWOOD-RENVILLE-SIBLEY-STEARNS-SWIFT- WATONWAN-WRIGHT-YELLOW MEDICINE- 732 PM CDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 AM... .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEAST ACROSS THE AREA. A LINE OF SEVERE THUNDERSTORMS IN EASTERN SOUTH DAKOTA WILL CONTINUE TO APPROACH PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA THIS EVENING AND INTO THE OVERNIGHT HOURS. LARGE HAIL AND DAMAGING WINDS ARE THE LIKELY THREATS WITH THESE STORMS. IN ADDITION...HEAVY RAINFALL IS ALSO POSSIBLE WHICH COULD LEAD TO SOME SHORT TERM PONDING OF WATER ON AREA HIGHWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED TONIGHT. MNZ043>045-050>053-060>063-068>070-076>078-084-085-093-WIZ014>016- 023>028-041130- ANOKA-BARRON-BENTON-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DUNN-EAU CLAIRE- FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-LE SUEUR-MILLE LACS- MORRISON-PEPIN-PIERCE-POLK-RAMSEY-RICE-RUSK-SCOTT-SHERBURNE-ST CROIX- STEELE-WASECA-WASHINGTON- 732 PM CDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEAST ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS ARE THE LIKELY THREATS WITH ANY STORMS THAT DEVELOP. IN ADDITION...HEAVY RAINFALL IS ALSO POSSIBLE WHICH COULD LEAD TO SOME SHORT TERM PONDING OF WATER ON AREA HIGHWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED TONIGHT. KAT
In the hours before
Local storm report, Aug 3, 9:02 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
902 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 4 NE MILROY 44.46N 95.50W
08/03/2005 2.00 INCH REDWOOD MN TRAINED SPOTTER
&&
RAHLocal storm report, Aug 3, 9:29 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
929 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 1 W MILROY 44.42N 95.57W
08/03/2005 0.88 INCH REDWOOD MN LAW ENFORCEMENT
0923 PM HAIL WABASSO 44.40N 95.25W
08/03/2005 1.00 INCH REDWOOD MN AMATEUR RADIO
&&
RAHSpecial weather statement, Aug 3, 9:45 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 945 PM CDT WED AUG 3 2005 MNZ054>056-064-040345- CHIPPEWA-LAC QUI PARLE-SWIFT-YELLOW MEDICINE- 945 PM CDT WED AUG 3 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 701 FOR THE FOLLOWING AREA... IN MINNESOTA THIS CANCELS 4 COUNTIES IN WEST CENTRAL MINNESOTA CHIPPEWA... LAC QUI PARLE... SWIFT... YELLOW MEDICINE... THIS INCLUDES THE CITIES OF...BENSON...GRANITE FALLS... MADISON AND MONTEVIDEO. MNZ049-057>059-065>067-073>075-082>083-091>092-040700- BLUE EARTH-BROWN-FARIBAULT-KANDIYOHI-MCLEOD-MARTIN-MEEKER- NICOLLET-REDWOOD-RENVILLE-SIBLEY-STEARNS-WATONWAN-WRIGHT- 945 PM CDT WED AUG 3 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 701 REMAINS VALID UNTIL 2 AM CDT FOR THE FOLLOWING AREA... IN MINNESOTA THIS WATCH INCLUDES 14 COUNTIES IN CENTRAL MINNESOTA KANDIYOHI... MCLEOD... MEEKER... RENVILLE... SIBLEY... STEARNS... WRIGHT... IN SOUTH CENTRAL MINNESOTA BLUE EARTH... BROWN... FARIBAULT... MARTIN... NICOLLET... WATONWAN... IN SOUTHWEST MINNESOTA REDWOOD... THIS INCLUDES THE CITIES OF...BLUE EARTH...FAIRMONT...GAYLORD... HUTCHINSON...LITCHFIELD...MANKATO...MONTICELLO...NEW ULM... OLIVIA...REDWOOD FALLS...ST. CLOUD...ST. JAMES... ST. PETER AND WILLMAR.
Local storm report, Aug 3, 9:59 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
959 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM TSTM WND DMG MORGAN 44.42N 94.92W
08/03/2005 REDWOOD MN TRAINED SPOTTER
3 INCH DIAMETER TREE BRANCHES DOWN
&&
RAHLocal storm report, Aug 3, 10:06 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1006 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM TSTM WND GST 4 S NEW ULM 44.26N 94.46W
08/03/2005 60 MPH BROWN MN AMATEUR RADIO
&&
RAHLocal storm report, Aug 3, 10:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1009 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND DMG EVAN 44.35N 94.84W
08/03/2005 BROWN MN TRAINED SPOTTER
3 INCH DIAMETER TREE BRANCHES DOWN
&&
RAHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:25 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Yellow Medicine | 65 min |
| Aug 3, 9:26 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet, Redwood, Renville, Sibley | 64 min |
| Aug 3, 9:36 PM CDT | Severe Thunderstorm Warning | MPX | Watonwan | 54 min |
| Aug 3, 10:24 PM CDT | Severe Thunderstorm Warning | MPX | Nicollet, Sibley | 66 min |
| Aug 3, 10:40 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 65 min |
| Aug 3, 10:43 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 38 min |
| Aug 3, 10:59 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 61 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.